Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds/side efffects transferred in semen?
Jan 25, 2009

My partner and I are both positive. He takes Atripla. I am not on meds. We have had condom-less anal and oral sex since we have been together (3 months.) Is it possible that his meds can be present in his semen and transferred to me? I have been experiencing headaches and insomnia, which I have never previously suffered from in my life. He happens to include these in his list of side effects. Thanks.

Response from Dr. Henry

The levels of HIV drugs in semen would be negligible as far as resulting in side effects in a recipient partner unless there was an odd development of a hypersensitivity which his possible but has not been reported much to my knowledge. Headaches and insomnia are common in the general population so could be tough to pin down a drug taken by a partner as a cause other than using a condom and otherwise not getting exposed to body fluids for several weeks to see if your symptoms change. There is also the concern about transfer of resistant virus which can occasionally happen even in situations where the person on treatment has undetectable virus in their blood (genital tract is separate body compartment into which drugs may not penetrate as well). KH



Previous
Side affects with atripila
Next
ANAL FISTULA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement